Delaware, 2005Strong Wind in Delaware, November 22, 2005
November 22, 2005 · NWS PHI · 4 events in 4 counties and zones
The northwest flow around an intensifying northeaster brought strong winds to Delaware during the late morning and early afternoon on the 22nd. Peak wind gusts averaged around 45 mph with the highest gusts along the Delaware Bay Coast.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The northwest flow around an intensifying northeaster brought strong winds to Delaware during the late morning and early afternoon on the 22nd. Peak wind gusts averaged around 45 mph with the highest gusts along the Delaware Bay Coast. Peak wind gusts included 56 mph in Lewes (Sussex County), 40 mph in Dover (Kent County) and 38 mph at the New Castle County Airport. The low pressure system responsible for the strong winds intensified from a 1007mb low near Jacksonville, Florida at 7 a.m. EST on the 21st, to a 996mb low near Wilmington, North Carolina at 7 p.m. EST on the 21st, to a 979mb low about 100 miles east of Atlantic City, New Jersey at 7 a.m. EST on the 22nd, to a 972mb low near Boston, Massachusetts at 1 p.m. EST on the 22nd to a 968mb low in northeastern Maine at 7p.m. EST on the 22nd. The strongest winds occurred as the intensifying low pressure system moved through southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 22, 9:30 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 22, 9:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EST TUE NOV 22 2005
.UPDATE...
THE SFC LOW CONTINUES TO INTENSIFY AS IT HEAD NE. LOWEST PRESSURE
WAS 978 OR 979MB AND WAS S OF LONG ISLAND. HOWEVER RADAR SHOWED A
CIRCULATION ASSOCIATED WITH THE UPPER LOW MOVING THROUGH DELMARVA.
ALSO THE RADAR SHOWED RYING COMING IN FROM CENTRAL PA AS THE SYSTEM
LIFTS TO THE NE. ALL-IN-ALL, THE FORECAST IS GENLY OK WITH THE RAIN
CHANGING TO SCATTERED SHOWERS IN THE AFTN AND THEN PCPN TYPE TURNING
TO SNOW SHOWERS. THE PCPN CHANGE AREA AT 9 AM EXTENDED FROM ITH IN
NY THROUGH CENTRAL PA AND S TO EKN IN WV.
FROM PHL S/E THE PCPN WILL PROBABLY END THIS EVENING BEFORE A
CHANGE-OVER, BUT SOME SNOW SHOWERS COULD DVLP TO THE N/W OF PHL.
SNOW AND SNOW SHOWERS ARE MORE LIKELY IN THE POCONOS WHERE 1-3
INCHES COULD FALL OVER THE HIGHER ELEVATION. PREVIOUS FCST HAD THIS
IN AND IT LOOKS REASONABLE.
A WIND ADVISORY WAS CONSIDERED FOR THIS AFTERNOON BUT WE DECIDED TO
NOT ISSUE ONE. WINDS ALOFT DONT LOOK STRONG ENOUGH TO SUPPORT AN
ADVISORY. EVEN SO, AS THE COLD AIR CONTINUES TO COME IN THIS AFTN,
THERE WILL BE ENOUGH MIXING TO SUPPORT STRONG WINDS OF 20-30 MPH
WITH POSSIBLE GUSTS OF 40-45 MPH. - RNS
&&
.OVERVIEW...
A WELCOME TO DEC TYPE DAY FOR OUR CWA AS SOME SNOW SHLD FLY IN OUR
NWRN ZNS TDY AND IT WILL BE FAIRLY WINDY EVERYWHERE ELSE. THOSE IN
OUR CWA WHO ARE DREAMING OF A WHITE THANKSGIVING STILL HAVE A SHOT
BASED ON THE LATEST MDL RUNS...STILL MAINLY IN OUR HIER TRRN/NWRN
HALF ZONES. THE GFS IS THE MDL OF CHOICE AS PER ITS BETTER HANDLING
(DEEPER) OF THE NORTHEASTER. IT ALSO WAS SLGTLY WRMR AND CLOSER
TO THE TRUTH WITH RESPECT TO THE H8 TEMPS WHICH ARE CRITICAL FOR TDY
IN OUR NWRN ZNS. THE NAM WAS ABT 1C TOO COLD AT H8 AT ALB AND 2C TOO
DRY WITH ITS DEWPT.
OVERALL PAT WILL RMN UNSEASONABLY COLD AS POLAR VORTEX PLUNGES INTO
THE GREAT LAKES BEFORE IT ROTATES NWD BACK INTO CANADA. THE NEXT GO
ROUND FROM A PIECE OF THAT VORTEX DIGS FTHR TO OUR SE AND BCMS PART
OF A REX TYPE BLOCK NEXT WEEK AS THE NAO GOES SVRLY NEG. MNWHL TO
OUR W THE POS PNA RDG IS SUPPOSE TO GET SQUASHED BY THOSE STG
PACIFIC WRLYS WHICH WILL MODIFY OUR AIR MASS SOMEWHAT. BUT THE ABV
COMBO WILL LEAVE OUR CWA PERIOUSLY CLOSE TO THE RAIN/SNOW LINE WITH
SUBSEQUENT STORMS. WELCOME TO WINTER.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
WE WILL START WITH THE LOW CONFID PART OF OUR FCST FOR OUR POCONO
ZONES. THERE IS PRETTY GOOD AGREEMENT WITH RESPECT TO THE GFS AND
NAM WITH STG FCSTD OMEGAS IN THE DEFORMATION ZONE CENTERED FROM 12Z
TO 15Z. THIS MIGHT BE ENUF TO DYNAMICALLY COOL THE COLUMN OVR TO
SNOW. THE NAM IS MORE EMPHATIC ABT THIS THAN THE GFS...BUT IT ALSO
INIT SOME SOUNDINGS A BIT TOO LOW AND THAT 1-2C DIF COULD MAKE ALL
THE DIF IN THE WORLD. GIVEN THE MORE CONSISTENT JOB THE GFS HAS DONE
WE HAVE SIDED WITH IT AND WILL BE CARRYING HIER TRRN ACCUMS OF 1-3
INCHES.
ELSW THE GENERAL GIST OF THIS FCST WILL BE TO MOVE IT ALG A BIT
FASTER BY ABT 3 HRS THAN THE PREV PKG. TO THAT END THE STEADIER PCPN
IN THE SERN HALF OF OUR ZONES S/B OVR BY AFTN AND ELSW IT WILL BE
TAPERING OFF. COLD AIR COMES FLYING IN AS PCPN IS ENDING AND PREV
FCST OF PTYP CHANGEOVER STILL LOOKS REASONABLE WITH A CHANGEOVER TWD
THE I95 CORRIDOR DURG THE AFTN.
AS FAR AS WINDS ARE CONCERNED, WE WILL BE KEEPING WINDS JUST BLO
ADVY CRIT. HERE AGN THERE IS A BIG DIF BTWN THE NAM AND GFS AS THE
GFS DOES NOT HAVE ANY MOMENTUM TRANSFER GUSTS IN THEIR BUFKIT
SOUNDGS. THIS WE DON/T AGREE WITH. THE NAM BRINGS US CLOSE TO ADVY
CRIT FOR ABT A 3HR PERIOD TWD DARK. WE WILL KEEP US BLO BECAUSE THE
FCST SOUNDGS DO NOT APR TO BE GOING TRULY ADIABATIC AT H8 TIL EVE
AND THE LARGEST FCSTD ISALLOBARIC PRESSURE RISE IS OFSHR AT THAT
TIME. THE FLOW IS ALSO PRIMARILY CYCLONIC ARND THAT THAT THAT LOW
WHICH USUALLY RESULTS IN SLGTLY LOWER SPEEDS - LOOK WHAT THE LACK OF
A SFC HIGH DID TO THE ONSHR FLOW OVRNGT. DAYSHIFT MIGHT HAVE TO
REVIST THIS AS ITS STILL GOING TO BE A 960S LOW ONCE IT GETS TO
ME...BUT FOR NOW WE WILL UP THE GUSTS TO 40 TO 45 MPH. TEMPS SHLD
FALL THRUT THE DAY SO ENJOY THEM WHL YOU CAN ERLY.
THE INVERSION IS HIGH ENUF PLUS THE LAKE EFFECT FLOW BEING NW TO
CONT AT LEAST THE CHC OF SHSN OR FLURRIES IN OUR NWNR ZNS FOR TNGT.
GRAD WILL KEEP TEMPS FROM BOTTOMING SO GUID MINS LOOK REASONABLE.
WE/LL BE BTWN SYS ON WED...BUT W/O MUCH RDGG IN ADVANCE OF THE
PLUNGING POLAR VORTEX...CLOUDS SHLD INCR LATE IN THE DAY ON WED. BLV
ITS HOPEFUL THINKING TO GET AS WARM AS MOS GUID HAS AND WILL USE
THOSE FIGS AS THE TOP END OF ANY FCST RNGS.
NO BIG MDL CHGS WITH THE NEXT STG ALBERTA CLIPPER ON THANKSGIVING
EVE. ONLY DIFS RMN WITH MDL QPFS WITH THE GFS BEING THE WETTEST. THE
SHRT WV THAT IS ASSISTING THE WAA IS JUST ENTERING ALASKA NOW AND
HOPEFULLY THE 12Z RUN MIGHT MAKE FOR A BETTER MDL CONSENSUS WITH
RESPECT TO QPF. THE CAN GEM MAY OFFER THE BEST COMP AS ITS QPF
EXTENT (PRETTY FAR S) IS SIM TO THE GFS...BUT NOT ITS HEAVIER QPF.
WHL IT IS NOT COMMON TO GET QPF THIS FAR S OF AN ALBERTA LOW...THERE
HAS BEEN PRECEDENT AS RECENT AS LAST JAN OF A SIM SITU. THE GFS IS
SHOWING SOME DECENT WAA AND WE WILL BE IN THE EXIT RGN OF THE FCSTD
ROARING H2.5 JET. WE ARE ALSO GOING TO BE SCALING BACK THE GFS/S
WARMTH A BIT WED NGT AS IT IS RAISING TEMPS PSBLY TOO QUICKLY IN THE
BOUNDARY LYR (PHL PROPER WOULD HARDLY SEE ANY SNOW) AND GIVE EVAP
COOLING SOME OF ITS DUE. BEST CHCS FOR WAKING UP TO A WHITE
THANKSGIVING STILL RMN N AND W OF THE I95 CORRIDOR...WITH A COUPLE
OF INCHES PSBL IN OUR POCONOS.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
ENOUGH AGREEMENT BETWEEN THE CAN SEF, GFS, ENSEMBLES AND ECMWF AT
LEAST INTO THE WEEKEND. AFT THE CFP ON THANKSGIVING THE WX IS
EXPECTED TO BE BENIGN...BUT THE TEMPS WILL BE ANYTHING BUT ESP ON
FRI AND SAT WITH SOME MODERATION THERAFTER.
&&
.AVIATION...
CEILINGS CONTINUE TO BOUNCE BETWEEN IFR AND MVFR BUT EXPECT GENERAL
TREND TOWARD MVFR TO GET ESTABLISHED BY 1100 UTC. SOME MVFR DUE TO
VISIBILITY ALSO EXPECTED INTO TODAY AS SCATTERED RAIN CONTINUES
INTO EARLY AFTERNOON. MENTIONED SNOW SHOWERS FOR ABE AND RDG WITH
COOLER TEMPERATURES IN THOSE LOCATIONS. STRONG NW WINDS EXPECTED
TODAY WITH GUSTS OVER 30 KT AS DEEPENING SURFACE LOW MOVES UP INTO
NEW ENGLAND.
&&
.MARINE...
STORM CENTER DOWN TO 986 MB AS OF 0800 UTC WITH PEAK WINDS OF 70
KNOTS OBSERVED OFFSHORE AT BUOY 44004. HAVE GONE GALE WARNING
EVERYWHERE FOR TODAY AND TONIGHT IN STRONG NW FLOW BEHIND DEEPENING
MARINE STORM CENTER. RAISED SEAS UP TO 11 FEET BASED ON LATEST
OBSERVATIONS AND WAVEWATCH GUIDANCE.
NEXT MARINE SYSTEM EXPECTED LATE WED INTO THU. KEPT WINDS IN
COASTAL WATERS JUST BELOW GALE CONDITIONS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FOR ANZ430-431-450>455 FROM 7 AM TUESDAY TO 7
AM WEDNESDAY.
&&
OVERVIEW/SHORT TERM...GIGI
LONG TERM...GIZOT
AVIATION/MARINE...SZATKOWSKIHazardous weather outlook, Nov 22, 4:42 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 AM EST TUE NOV 22 2005
ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-231100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
442 AM EST TUE NOV 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
AN ACCUMULATING SNOW IS LIKELY TODAY OVER THE HIGHER TERRAIN.
WINDS ARE EXPECTED TO INCREASE FROM THE NORTHWEST AND GUSTS SHOULD
REACH 35 TO 45 MPH LATER TODAY. GALE WARNINGS ARE IN EFFECT.
PLEASE REFER TO THE SECTORIZED SPECIAL WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN ACCUMULATING SNOW IS POSSIBLE FOR PARTS OF EASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY WEDNESDAY NIGHT INTO PART OF THANKSGIVING
DAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE
OUTLOOK PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED. PLEASE FORWARD ANY
ACCUMULATIONS YOU MIGHT RECEIVE TODAY IF THEY ARE AT OR ABOVE ONE
INCH.
In the hours before
Special weather statement, Nov 22, 4:33 AM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 AM EST TUE NOV 22 2005
PAZ054-055-221700-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
433 AM EST TUE NOV 22 2005
...A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT US TODAY...
A LOW PRESSURE SYSTEM EAST OF THE DELAWARE COAST EARLY THIS MORNING
WILL MOVE NORTHWARD AND RAPIDLY INTENSIFY AS IT PASSES JUST OFFSHORE
TODAY. RAIN WILL MIX WITH OR CHANGE OVER TO SNOW THIS MORNING. ONE
TO THREE OF INCHES OF SNOW ACCUMULATION IS LIKELY WITH THE BEST CHANCES
FOR SNOW IN THE HIGHER ELEVATIONS. AS THE STORM MOVES FARTHER TO THE
NORTHEAST TODAY, COLD AIR WILL SWEEP INTO THE AREA. TEMPERATURES
WILL BE FALLING TOWARD FREEZING IN THE HIGHER TERRAIN DURING THIS
AFTERNOON AND IN THE EVENING ELSEWHERE. THIS WOULD MAKE FOR
HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON BRIDGES AND OVERPASSES
AND LESS TRAVELED ROADWAYS.
WINDS WILL INCREASE DURING THE DAY, WITH WIND GUSTS REACHING 40 TO
45 MILES AN HOUR. THESE STRONG WINDS WILL CAUSE SOME BLOWING SNOW
AND REDUCED VISIBILITIES WHILE IT IS SNOWING.
AFTER THIS STORM SYSTEM, AN ALBERTA CLIPPER MAY PRODUCE MORE SNOW IN
TIME FOR THANKSGIVING DAY WITH ANOTHER LIGHT ACCUMULATION POSSIBLE.
MORE SPECIFIC DETAILS ABOUT TIMING, ACCUMULATIONS AND HOW IT MIGHT
IMPACT TRAVEL PLANS WILL BE ISSUED WITH LATER STATEMENTS TODAY AND
WEDNESDAY.
NJZ001-007-008-PAZ060>062-221700-
SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
READING...ALLENTOWN...BETHLEHEM...EASTON
433 AM EST TUE NOV 22 2005
...A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT US TODAY...
A LOW PRESSURE SYSTEM EAST OF THE DELAWARE COAST EARLY THIS MORNING
WILL MOVE NORTHWARD AND RAPIDLY INTENSIFY AS IT PASSES JUST OFFSHORE
TODAY. RAIN MAY MIX WITH SNOW DURING THE LATE MORNING OR EARLY
AFTERNOON. HIGHER ELEVATIONS MAY SEE UP TO AN INCH OF SNOW. AS THE
STORM MOVES FARTHER TO THE NORTHEAST TODAY, COLD AIR WILL SWEEP INTO
THE AREA. TEMPERATURES WILL BE FALLING TOWARD FREEZING LATE THIS
AFTERNOON. THIS WOULD MAKE FOR HAZARDOUS DRIVING CONDITIONS
ESPECIALLY ON BRIDGES AND OVERPASSES AND LESS TRAVELED ROADWAYS.
WINDS WILL INCREASE DURING THE DAY, WITH WIND GUSTS REACHING 40 TO
45 MILES AN HOUR. THESE STRONG WINDS ILL CAUSE SOME REDUCED
VISIBILITIES WHILE IT IS SNOWING.
AFTER THIS STORM SYSTEM, AN ALBERTA CLIPPER MAY PRODUCE MORE SNOW IN
TIME FOR THANKSGIVING DAY WITH ANOTHER LIGHT ACCUMULATION POSSIBLE.
MORE SPECIFIC DETAILS ABOUT TIMING, ACCUMULATIONS AND HOW IT MIGHT
IMPACT TRAVEL PLANS WILL BE ISSUED WITH LATER STATEMENTS LATER TODAY
AND WEDNESDAY.
DEZ001-MDZ008-NJZ009-010-012>020-026-PAZ067>071-221700-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
433 AM EST TUE NOV 22 2005
...A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT US TODAY...
A LOW PRESSURE SYSTEM EAST OF THE DELAWARE COAST EARLY THIS MORNING
WILL MOVE NORTHWARD AND RAPIDLY INTENSIFY AS IT PASSES JUST OFFSHORE
TODAY. OCCASIONAL RAIN THIS MORNING WILL TAPER OFF AND END BY THIS
AFTERNOON. STORM TOTALS WILL BE AROUND ONE INCH OF RAIN. AS THE
STORM MOVES FARTHER TO THE NORTHEAST TODAY, COLD AIR WILL SWEEP INTO
THE AREA AND WILL PROBABLY CHANGE THE RAIN OVER TO SNOW SHOWERS OR
FLURRIES THIS AFTERNOON IN THE NORTHWEST PHILADELPHIA SUBURBS, AND
IN THE RARITAN BASIN IN NEW JERSEY. AIR TEMPERATURES ARE EXPECTED
TO REMAIN ABOVE FREEZING UNTIL THE PRECIPITATION ENDS AND LITTLE IF
ANY SNOW ACCUMULATION IS EXPECTED. STANDING WATER THOUGH WILL FREEZE
OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING.
STRONG NORTHWEST WINDS TODAY WILL GUST TO BETWEEN 40 AND 45 MILES AN
HOUR AT TIMES MAKING FOR DIFFICULT TRAVEL ON BRIDGES AND OVERPASSES,
AS WELL AS PRUNING SOME WEAK TREE LIMBS.
AFTER THIS STORM SYSTEM, AN ALBERTA CLIPPER MAY PRODUCE SOME SNOW IN
TIME FOR THANKSGIVING DAY. THE GREATEST CHANCES FOR ANY
ACCUMULATIONS WILL EXTEND FROM THE PHILADELPHIA NORTHWEST SUBURBS
INTO THE NORTHERN RARITAN BASIN, AND THROUGHOUT MOST OF THE PASSAIC
BASIN IN NEW JERSEY. MORE SPECIFIC DETAILS ABOUT TIMING,
ACCUMULATIONS AND HOW IT MIGHT IMPACT TRAVEL PLANS WILL BE ISSUED
WITH LATER STATEMENTS TODAY AND WEDNESDAY.
DEZ002>004-MDZ012-015-019-020-NJZ021>025-027-221700-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
WHARTON STATE FOREST
433 AM EST TUE NOV 22 2005
...A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT US TODAY...
A LOW PRESSURE SYSTEM EAST OF THE DELAWARE COAST EARLY THIS MORNING
WILL MOVE NORTHWARD AND RAPIDLY INTENSIFY AS IT PASSES JUST OFFSHORE
TODAY. OCCASIONAL RAIN WILL CONTINUE THIS MORNING WITH ONLY A SLIGHT
CHANCE OF SHOWERS THIS AFTERNOON. AS THE STORM MOVES FARTHER TO THE
NORTHEAST TODAY, COLD AIR WILL SWEEP INTO THE AREA. HOWEVER,
PRECIPITATION IS EXPECTED TO END BEFORE IT HAS A CHANCE TO CHANGE TO
SNOW OR FLURRIES.
STRONG NORTHWEST WINDS TODAY WILL GUST TO BETWEEN 40 AND 45 MILES AN
HOUR AT TIMES MAKING FOR DIFFICULT TRAVEL ON BRIDGES AND OVERPASSES,
AS WELL AS PRUNING SOME WEAK TREE LIMBS. GALE WARNINGS ARE IN EFFECT
FOR THE COASTAL WATERS. THE ASTRONOMICAL TIDE CYCLE IS LOW SO NO
TIDAL FLOODING IS EXPECTED.
AFTER THIS STORM SYSTEM, AN ALBERTA CLIPPER MIGHT PRODUCE SOME RAIN
AND SNOW IN TIME FOR THANKSGIVING DAY. AT THE MOMENT, AN
ACCUMULATING SNOW IS NOT EXPECTED FOR THE REGION, BUT SHOULD OCCUR
IN PLACES FARTHER TO THE NORTH. PLEASE LOOK FOR FURTHER UPDATES IF
NECESSARY IN THE DAYS TO COME.
GIGI/SZATKOWSKI
Strong Wind, Delaware Beaches
- When
- November 22, 10:00 AM EST to 3:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- November 22, 10:00 AM EST to 3:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- November 22, 10:00 AM EST to 3:00 PM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- November 22, 10:00 AM EST to 3:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Maryland, November 22, 2005$1.5 million · 6 events
- Winter Storm in Vermont, November 22 to 23, 2005$160,000 · 8 events
- High Wind and Strong Wind in New Jersey, November 22, 2005$45,000 · 52 kt wind · 21 events
- Winter Weather in Vermont, November 22, 2005$40,000 · 2 events
- Winter Weather in Vermont, November 22, 2005$40,000 · 2 events
- Winter Weather in New York, November 22, 2005$30,000 · 6 events
- Strong Wind in Pennsylvania, November 22, 2005$10,000 · 10 events
- Flooding in Maine, November 22 to 23, 20058 events
- Strong Wind in Maryland, November 22, 2005$5,000 · 5 events
- Flooding in Maine, November 22 to 23, 20053 events
- Flooding in Maine, November 22 to 23, 20053 events
- Flooding in Maine, November 22 to 23, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480347, 5480348, 5480349, 5480350.